Kim! Hi! It’s your dad!👋 ▪ Khalilah, I’m proud of you for taking a risk for your dream.Everyone’s explanations tend to be so on-point, and the commiseration makes me feel better, too!Hi Hira. You are doing a good job!Hey Shariq! Doing a great job!                       want to add a fly-by? email us! 😊
share email twitter ⋅ join discord whatsapp(2ck)
Free 120  NBME 24  NBME 23  NBME 22  NBME 21  NBME 20  NBME 19  NBME 18  NBME 17  NBME 16  NBME 15  NBME 13 
search for anything NEW!
NBME p2ck_form6 Answers

step2ck_form6/Block 1/Question#22 (10.0 difficulty score)
A 52-year-old woman comes to the physician ...
Decreased androgens🔍,📺
tags:

Login to comment/vote.


Tutor box

Members from the Leaderboard offering 1-on-1 help: Want to be listed here? Email us!

 +3 
submitted by carolebaskin(81),

Androgens are responsible for libido in both sexes!

Also, can't be estrogen because they're on HRT and vagina is moist and rugated, indicating adequate estrogen

jlbae  "Androgens are responsible for libido in both sexes!" This is why you can give testosterone for arousal disorders +2  
drdoom  There’s a great This American Life ep. all about this +1  
daisy19  Am I the only one who got this wrong because of the incredibly poor grammar? "Which of the following is the most likely cause of these findings?" Technically speaking, they were just discussing the PE which showed a moist, well rugated vagina. So I assumed they wanted to know what was causing that. +  



 +0 
submitted by sugaplum(412),

this one is tough but this is what I am thinking. If you loose your Ovaries you loose your major source of estrogen. Once your replace that orally, you will have excess estrogen floating in the body. that will go shut down your HPA axis, so your other androgens will now be decreased --> low libido

lindasmith462  per UTD: "Oral estrogens also increase sex hormone-binding globulin (SHBG) more than transdermal preparations, which results in lower free testosterone concentrations. This could theoretically result in a negative impact on libido and sexual function, but this has not been proven" +  
lindasmith462  sorry for the double comment - so in addition to the oral estrogens and the decreased testosterone production from a BSO - these decreases in androgens are not consistently related to decreased libido. Overall androgen hormone levels and decreased libido in women have no or weak associations in the current literature. treatment with androgens has had some promising results but has not been consistent. So this test question isn't wrong but it isnt right either. Long story short the data on this is consistently inconsistent, including on the psychologic factors impacting libido post TAH/BSO +  

And this is why one of the side effects of OCP is decreased libido!

+/- qfever(54),


 +0 
submitted by sizario(1),

how come this couldn't be decreased FSH? Doesn't estrogen have negative feedback on FSH/LH?